Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: sex probs coming from Effexor - please help !! sleepy lizard

Posted by ben on September 27, 2002, at 4:49:40

In reply to Re: sex probs coming from Effexor - please help !! ben, posted by sleepy lizard on September 26, 2002, at 18:57:48

Hey, Effexor is real bad but we should counteract with something other than going off if it helps ?! Did you tried Sildenafil or Apomorphine ? 200 mg of Serzone at night didnt do anything for me concerning 5HT2 receptors and sexual dysfunction ! Remeron knocked me totaly out at night and for the next day !

> First I'll say sorry to hear about your difficulties. I hope you can get some relief. I wonder what is worse now, the depression/anxiety or the side effects. I don't want to give you false hope, since one solution may work for your sexual side effects, however my experience on Effexor XR with sexual side effects is not good. You said "I developed lack of libido: erectile dysfunction and delayed orgasm when it sometimes comes to a erection." This is exactly what happened to me on Effexor XR 75 mg (also up to 225 mg). I tried adding Wellbutrin SR 150 mg. and I began to panic and become emotionally unstable, and the side effects did not lift. I was on Effexor a total of 13 weeks but had previously been on Paxil and Celexa. The total time was 7 months. I have been off of Effexor XR/Wellbutrin SR combo for 3 weeks now. I get some erections at night, but have not got the libido back. I normally have a very strong sex drive so this is very abnormal for me (male, age 49). I have read much on the subject, almost an obsession with me, and have concluded that nothing works consistently to reverse the dysfunction. However, one scientific study showed the Viagra works. (I tried Yohimbe/Butcher's Broom, Horny Goat Weed/Velvet bean, Wellbutrin, L-Arginine/L-Cystine.) It is really depressing not being able to enjoy sex. I have read that the side effects lift sometimes with lower dosage, and I was able to get orgasms with a two day drug holiday, complete with nightmares and shocks and insomnia as a bonus (being sarcastic). The only thing I did not try that looked promising was Remeron or Serzone. The cause of the sexual side effects is in the inhibitory effect of the 5ht2 receptors. The effects incerease body heat and decrease libido. (I noticed that I am colder now that I am off of Effexor for 3 weeks.)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ben thread:120793
URL: http://www.dr-bob.org/babble/20020922/msgs/121197.html